Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Products of span zero continua and the fixed point property

Author: M. M. Marsh
Journal: Proc. Amer. Math. Soc. 132 (2004), 1849-1853
MSC (2000): Primary 54H25, 54B10; Secondary 54F15, 54C10
Published electronically: November 7, 2003
MathSciNet review: 2051150
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that products of surjective mappings from continua onto span zero continua are universal. It follows that products of span zero continua have the fixed point property.

References [Enhancements On Off] (What's this?)

  • 1. R. F. Brown, The Fixed Point Property and Cartesian Products, Amer. Math. Monthly 89 (1982), no. 9, 654-678. MR 84e:54047
  • 2. J. Bustamante, R. Escobedo, and F. Macías-Romero, A Fixed Point Theorem for Whitney Blocks, Topology Appl. 125 (2002), 315-321. MR 2003i:54038
  • 3. H. Cook, W. T. Ingram, and A. Lelek, Eleven Annotated Problems about Continua, Open Problems in Topology, J. van Mill and G. M. Reed, Editors, North-Holland, Amsterdam, 1990, pp. 295-302.
  • 4. J. F. Davis, The Equivalence of Zero Span and Zero Semispan, Proc. Amer. Math. Soc. 90 (1984), 133-138. MR 85k:54036
  • 5. E. Dyer, A Fixed Point Theorem, Proc. Amer. Math. Soc. 7 (1956), 662-672. MR 17:1232d
  • 6. R. Escobedo, M. de J. López, and S. Macías, On the Hyperspace Suspension of a Continuum, preprint.
  • 7. W. Holsztynski, Une Généralisation du Théorème de Brouwer sur les Points Invariants, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 12 (1964), no. 10, 603-606. MR 30:4248
  • 8. -, Universality of Mappings onto the Products of Snake-like Spaces. Relation with Dimension, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 16 (1968), no. 3, 161-167. MR 37:5857
  • 9. S. Husseini, The Product of Manifolds with the fpp need not have the fpp, Amer. J. Math. 99 (1977), 919-931. MR 56:13203
  • 10. K. Kuratowski, Topology, Vol. II, Academic Press, New York, 1968. MR 41:4467
  • 11. W. Lopez, An Example in the Fixed Point Theory of Polyhedra, Bull. Amer. Math. Soc. 73 (1967), 922-924. MR 35:7323
  • 12. M. M. Marsh, Some Generalizations of Universal Mappings, Rocky Mountain J. Math. 27 (1997), no. 4, 1187-1198. MR 99d:54027
  • 13. -, s-Connected Spaces and the Fixed Point Property, Topology Proc. 8 (1983), 85-97. MR 85f:54101
  • 14. R. L. Moore, Foundations of Point Set Theory, Amer. Math. Soc. Colloquium Publications, Vol. XIII, Providence, RI, 1962. MR 27:709
  • 15. L. G. Oversteegen and E. D. Tymchatyn, On Span and Weakly Chainable Continua, Fund. Math. 122 (1984), 159-174. MR 85m:54034
  • 16. R. H. Sorgenfrey, Concentrating Triodic Continua, Amer. J. Math. 66 (1944), 439-460. MR 6:96d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54H25, 54B10, 54F15, 54C10

Retrieve articles in all journals with MSC (2000): 54H25, 54B10, 54F15, 54C10

Additional Information

M. M. Marsh
Affiliation: Department of Mathematics and Statistics, California State University, Sacramento, Sacramento, California 95819-6051

Received by editor(s): October 2, 2002
Received by editor(s) in revised form: February 21, 2003
Published electronically: November 7, 2003
Communicated by: Alan Dow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society